Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 28, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Oct 29, 2011, 4:08 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 29, 2011, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 29, 2011, 11:00 AM EDT
- Expired
- Oct 29, 2011, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS72 KCAE 290808 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 408 AM EDT SAT OCT 29 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 291615- /O.NEW.KCAE.LW.Y.0028.111029T1500Z-111029T2300Z/ /O.NEW.KCAE.FR.Y.0002.111030T0900Z-111030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 408 AM EDT SAT OCT 29 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. * LOCATIONS...MIDLANDS OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH AREA OF GEORGIA. * TEMPERATURES...IN THE MIDDLE 30S LATE TONIGHT AND EARLY SUNDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS ON AREA LAKES THIS AFTERNOON. * IMPACTS...BREEZY CONDITIONS AND CHOPPY WATERS ON AREA LAKES POSSIBLY LEADING TO HAZARDOUS CONDITIONS FOR BOATERS. FROST IS EXPECTED LATE TONIGHT AND EARLY SUNDAY MORNING AS WINDS DIMINISH AND TEMPERATURES FALL INTO THE MIDDLE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
151 WWUS72 KCAE 291732 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 132 PM EDT SAT OCT 29 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300200- /O.CON.KCAE.LW.Y.0028.000000T0000Z-111029T2300Z/ /O.CON.KCAE.FR.Y.0002.111030T0900Z-111030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 132 PM EDT SAT OCT 29 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. * LOCATIONS...MIDLANDS OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH AREA OF GEORGIA. * TEMPERATURES...N THE MIDDLE 30S LATE TONIGHT AND EARLY SUNDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...BREEZY CONDITIONS AND CHOPPY WATERS ON AREA LAKES POSSIBLY LEADING TO HAZARDOUS CONDITIONS FOR BOATERS. FROST IS EXPECTED LATE TONIGHT AND EARLY SUNDAY MORNING AS WINDS DIMINISH AND TEMPERATURES FALL INTO THE MIDDLE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
076 WWUS72 KCAE 292305 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 705 PM EDT SAT OCT 29 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300715- /O.EXP.KCAE.LW.Y.0028.000000T0000Z-111029T2300Z/ /O.CON.KCAE.FR.Y.0002.111030T0900Z-111030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 705 PM EDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. * LOCATIONS...MIDLANDS OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH AREA OF GEORGIA. * TEMPERATURES...IN THE MIDDLE 30S EARLY SUNDAY. * IMPACTS...FROST IS EXPECTED EARLY SUNDAY MORNING AS WINDS DIMINISH AND TEMPERATURES FALL INTO THE MIDDLE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 29, 4:08 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 29, 4:08 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
408 AM EDT SAT OCT 29 2011
.SYNOPSIS...
LOW PRESSURE ALONG THE CAROLINA COAST WILL MOVE NORTHEAST...AWAY
FROM THE REGION TODAY. HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY NIGHT WITH A POSSIBLE FROST SUNDAY MORNING. SUNNY AND
COOL WEATHER WILL CONTINUE SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST THIS MORNING.
RADAR SHOWING PRECIPITATION INCREASING IN COVERAGE...WITH BULK OF
SHOWERS MOVING ACROSS THE WEST MIDLANDS/PIEDMONT/CSRA. INCREASED
POPS AS SHORT WAVE TROUGH APPROACHES. LATEST GUIDANCE SUGGESTS LOW
POPS AFTER 12Z. LOW PRESSURE LIFTS OUT WELL TO THE NORTHEAST BY
LATE MORNING AND HIGH PRESSURE SHOULD BUILD IN BY THE AFTERNOON.
LATEST GUIDANCE SUGGESTS ANY PRECIPITATION SHOULD BE NORTHEAST OF
THE AREA BY 14Z WITH DRY AIR SPREADING IN BEHIND SHORT WAVE
TROUGH. BREEZY CONDITIONS THIS AFTERNOON...WITH SURFACE LOW
DEVELOPING OFF THE MID ATLANTIC AND RIDGE BUILDING EAST FROM THE
LOWER MISSISSIPPI VALLEY...RESULTING IN A TIGHTENING OF THE
SURFACE PRESSURE GRADIENT EXPECTED. COLD ADVECTION AND GOOD
MIXING SHOULD TRANSPORT 20 TO 25 KNOTS WINDS AT 950MB TO THE
SURFACE. ALTHOUGH MODERATE COLD ADVECTION... TEMPERATURES SHOULD
WARM INTO THE LOW TO MID 60S WITH DOWNSLOPE FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
WINDS DECREASE TONIGHT AND WITH CLEAR SKIES...TEMPERATURES SHOULD
DROP INTO THE 30S AFTER MIDNIGHT. LOWS MAINLY IN THE MID 30S BUT
WITH LIGHT OR CALM WINDS...WILL ISSUE FROST ADVISORY EARLY SUNDAY
MORNING.
COOL WEATHER CONTINUES SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE
COVERS THE REGION. HIGH TEMPERATURES AROUND 60 SUNDAY AND LOWS IN
THE MID TO UPPER 30S SUNDAY NIGHT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRY PATTERN EXPECTED. BOTH ECMWF AND GFS HAVE CLIPPER LIKE SYSTEM
MONDAY TO THE NORTH NOT AFFECTING THE REGION ON MONDAY. COOLEST
DAY MONDAY WITH HIGHS IN THE LOWER 60S, UPPER RIDGE STARTS TO DEVELOP
TUESDAY AND LASTS THROUGH FRIDAY AHEAD OF ANOTHER DEVELOPING
WEATHER FEATURE. WARMER THE REST OF THE WEEK WITH HIGHS IN THE MID
TO UPPER 60S. LOW TEMPERATURES UPPER 30S TO LOWER 40S MONDAY NIGHT
INCREASE TO LOWER TO MID 40S REST OF WEEK.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT HAS PUSHED SOUTH OF THE FORECAST AREA...WITH NORTHEAST
SURFACE WINDS BEHIND THE FRONT. AN AREA OF LOW PRESSURE OVER
FLORIDA WILL MOVE NORTHEAST ALONG THE FRONT OVERNIGHT. THIS WILL
CONTINUE TO BRING PLENTY OF LOW CLOUDS AND PERIODS OF LIGHT
RAIN/DRIZZLE TO THE AREA THROUGH SATURDAY MORNING. CURRENTLY MOST
TAF SITES REPORTED MVFR CONDITIONS. ISENTROPIC LIFT INDUCED RAINFALL
WILL GRADUALLY DIMINISH TOWARD MORNING AS ISENTROPIC LIFT WEAKENS.
MODEL TIME SECTIONS SHOW PLENTY OF LOW LEVEL MOISTURE THROUGH
SATURDAY MORNING. WILL MENTION A TEMPO GROUP FOR RAIN OVERNIGHT
ALONG WITH CONDITIONS DETERIORATING TO IFR AT ALL TAF SITES. IFR
CONDITIONS EXPECTED TO LINGER INTO EARLY/MID SATURDAY MORNING. AS
SYSTEM LIFTS NORTHEAST OF THE AREA LOW LEVEL WINDS WILL BECOME MORE
N/NW...THIS WILL HELP DRY THINGS OUT FOR SATURDAY AFTERNOON. EXPECT
VFR CONDITIONS TO RETURN TO THE CWA AND ALL TAF SITES BY 18Z. IT
WILL BE BREEZY SATURDAY AFTERNOON...BUT WINDS WILL DIMINISH TO LIGHT
N/NW BY SATURDAY EVENING.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
THROUGH TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT SUNDAY FOR GAZ040-063>065-
077.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Oct 28, 2:17 PM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 217 PM EDT FRI OCT 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 217 PM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST IS POSSIBLE EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:08 AM EDT | Frost Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 29 hr |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.